MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SELF CENT HIP 51X28 BRN; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI

DEPUY ORTHOPAEDICS INC US SELF CENT HIP 51X28 BRN; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Catalog Number 103551000
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the poly portion of the bipolar head, when assembled with the 28mm ceramic head, was not fully locked in and could still toggle back and forth with thumb pressure.A new bipolar head was opened in its place and the procedure was concluded without further delay or complication.The head in question was not implemented.Affected side: unknown hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the poly portion of the bipolar head ,when assembled with the 28mm ceramic head, was not fully locked in and could still toggle back and forth with thumb pressure.A new bipolar head was opened in it's place and the procedure was concluded without further delay or complication.The head in question was not implemented and is available to be returned for inspection.Sales was not able to see anything obviously wrong after the case, but the surgeon would like to hear back on this issue.The product was returned to j&j medtech orthopaedics for evaluation.The complaint unit was forwarded to the product development team.Visual analysis of the self cent hip 51x28 brn revealed no significant damage or visual defects that could have contributed to the reported event.Following the in-person review of the items, the movement described in the complaint was reproducible and the decision was made to complete a dimensional inspection of the mating features of the components.The components had been assembled and disassembled multiple times since initial production through the customer use and subsequent internal company investigation.The dimensional inspection was completed with ct inspection equipment while the components were in the as-assembled, constrained condition.The dimensions measured on the cup and the bearing insert components measured within the print tolerances.Some of the locking ring dimensions measured larger than the print tolerances.It was concluded that those features were influenced by the condition of the poly collar, which may have become deformed through the process of implanting and removing the product in the shell more than in normal use.Based on the measurements, there is no manufacturing defect noted and the observed slight toggle while the collar and liner are locked inside the cup is acceptable by design and would not contribute to premature failure of the components.Although there was slight movement with thumb pressure between the mating components, the components locked together correctly, and performed as design intended.Therefore, the alleged "poly portion of the bipolar head ,when assembled with the 28mm ceramic head, was not fully locked in", is not confirmed and there is no manufacturing or design related product issues found of the mating components in the condition they were received.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 103551000 lot number: d24014403, and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.

Brand Name
SELF CENT HIP 51X28 BRN
Common Device Name
HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22524243
Report Number1818910-2025-12290
Device Sequence Number20821139
Product Code KWY
UDI-Device Identifier10603295003410
UDI-Public(01)10603295003410(17)290131(10)D24014403
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K812672
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number103551000
Device Lot NumberD24014403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/28/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale